Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

August 27, 2021Wood County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Aug 27, 2021, 5:11 PM CDT for Wood County, Wisconsin. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2021, 5:11 PM CDT (22:11 UTC)
Expired
Aug 27, 2021, 6:00 PM CDT
In force
49 min
Issued by
NWS Green Bay, WI
Hail
0.50 in
Wind
40

County Wood County, WI

The radar

The La Crosse radar (KARX), 121 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
733 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

717 
WWUS83 KGRB 272211
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
511 PM CDT Fri Aug 27 2021
 
WIZ035-272300-
Wood WI-
511 PM CDT Fri Aug 27 2021

...A strong thunderstorm will impact portions of Wood County through
600 PM CDT...

At 510 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Babcock, or 18 miles southeast of Neillsville, moving
east at 45 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

This strong thunderstorm will be near...
  Babcock around 525 PM CDT.
  Pittsville around 530 PM CDT.

Other locations in the path of this storm include Wisconsin Rapids
and Lake Wazeecha.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4468 9032 4468 8985 4451 8984 4451 8973
      4425 8972 4425 9032
TIME...MOT...LOC 2210Z 248DEG 38KT 4434 9037 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

$$

Kurimski

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 27, 2:41 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Aug 27, 2:41 PM CDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
241 PM CDT Fri Aug 27 2021

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Saturday
Issued at 238 PM CDT Fri Aug 27 2021

Cloudy skies along with showers continued this afternoon. A few
thunderstorms were noted across east-central Wisconsin. The rain
and clouds kept temperatures down, ranging from the lower to
middle 60s north to the lower to middle 70s south.

A warm front south of the area will be the focus for showers and
thunderstorms through tonight. The combination of 850mb warm
advection, along with a low level jet cranking up will bring
rounds of showers and thunderstorms to the area. Convection in
response to the low level jet is expected to develop across
Minnesota and western Wisconsin and then move east across the area
later this evening and overnight.

Really thought long and hard about a Flash Flood Watch for
portions of central and northeast Wisconsin, especially in areas
that saw heavy rain last night. Based on the regional radar
trends, current thinking is the heavy rain axis will fall from
central Wisconsin northeast into Marinette, Oconto and Door
County. The meso models, especially the HRRR continue to move
around the axis of heavy rain thus the confidence was too low to
issue a Flash Flood Watch. Do believe there will be a band of
rain with rainfall totals of at least 1 to 2 inches in the above
mentioned area. As the complex rolls through the area, some of the
storms could become strong or severe with damaging winds as the
primary risk. Could not rule out an isolated large hail event.

The warm front will lift north into northern Wisconsin on
Saturday. The area should be capped, thus the risk of
thunderstorms through mid afternoon will be very low. By late
afternoon, the cap may erode enough for thunderstorms to develop,
especially across the north where there is 2,000 to 3,000 J/KG of
CAPE. If storms do develop, they will likely become strong or
severe with strong winds and possibly large hail. Highs will be in
the 80s to around 90. The combination of the heat and humidity
will cause the heat index value to climb into the middle 90s to
around 100F Saturday afternoon.

.LONG TERM...Saturday Night Through Friday
Issued at 238 PM CDT Fri Aug 27 2021

Severe weather and heavy rainfall potential Sunday evening, and
a continued threat of severe storms Sunday afternoon, will be the
main forecast concerns in the extended forecast.

A very unstable air mass will reside over the forecast Saturday
evening, with CAPE of 1500-2500 j/kg. The main focus for severe
weather and heavy rainfall should be over northern WI, where a 30
to 40 knot LLJ will intersect a surface warm front. Deep layer
shear of 35 to 40 knots will be supportive of organized
convection, including supercells. SPC has expanded the SLGT Risk
over most of northern WI, and this looks reasonable. Models show a
decent signal for heavy rainfall over northwest and parts of
north central WI, and this is where the core of the LLJ takes aim.
Not expecting much more than an urban flooding concern in north
central WI, as they have not received much rain in the past couple
weeks, and much of the region has sandy soils.

A cold front will sweep across the region on Sunday, accompanied
by a short-wave trough. Instability is expected to increase over
eastern WI by midday, with CAPE around 1500 j/kg. Scattered strong
to severe storms will be possible in the afternoon over northeast
and east central WI. SPC has outlooked this area in a Marginal
Risk of severe storms.

Generally quiet weather is expected from Sunday night through
the middle of the next work week, as weak high pressure remains
over the region. Temperature should return to near-normal during
this period, along with more comfortable humidity levels.

As the high pressure shifts east of the region, return flow will
bring a chance of showers and storms Wednesday night into Thursday.
A cold frontal passage will continue the chance of showers and
storms Thursday night into Friday.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1128 AM CDT Fri Aug 27 2021

Several rounds of showers and thunderstorms are expected this
afternoon into Saturday morning. Some of the storms tonight
could produce strong winds, hail and torrential rainfall.
IFR/MVFR CIGS will gradually improve this afternoon into the
VFR/MVFR category outside of the showers and storms. Easterly
winds will gradually veer to the south late tonight into Saturday
morning. Southerly winds could gust to around 25 knots Saturday
afternoon.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Beach Hazards Statement until 4 PM CDT this afternoon for WIZ022.
&&

SHORT TERM.....Eckberg
LONG TERM......Kieckbusch
AVIATION.......Eckberg
Hazardous weather outlook, Aug 27, 2:43 PM CDT, 2 hours 28 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Green Bay WI
243 PM CDT Fri Aug 27 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281945-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
243 PM CDT Fri Aug 27 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Rest of the Afternoon and Tonight

Thunderstorms are expected across the area through tonight. Some
of the thunderstorms could become severe with damaging winds and
large hail. Torrential rainfall is also expected which may lead
to localized flooding, especially in urban areas and locations
that received heavy rainfall last night.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Thunderstorms are possible at times this weekend. Scattered strong
to severe thunderstorms are possible Saturday afternoon and evening,
especially over north central and far northeast Wisconsin, and on
Sunday afternoon in northeast and east central Wisconsin. The
main threats would be heavy rainfall, damaging winds, and hail.

The combination of the heat and humidity will cause the heat index
values to climb into the middle 90s to around 100F Saturday
afternoon into early Saturday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight, and Saturday afternoon
and Saturday night. Spotters are requested to report rainfall
reports over one inch, large hail or damaging winds.

LMZ521-522-541>543-281945-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
243 PM CDT Fri Aug 27 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Rest of the Afternoon and Tonight

Thunderstorms are expected through tonight. The thunderstorms
will pose a hazard to mariners, with gusty winds, hail and poor
visibilities in torrential rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Thunderstorms are possible at times this weekend. Any thunderstorms
will pose a hazard to mariners.

Dense marine fog may occur on Lake Michigan at times this weekend.

Eckberg/Kieckbusch

In the hours before

Special weather statement, Aug 27, 11:57 AM CDT, 5 hours 14 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1157 AM CDT Fri Aug 27 2021

WIZ048>050-271745-
Calumet WI-Winnebago WI-Manitowoc WI-
1157 AM CDT Fri Aug 27 2021

...Strong thunderstorms will impact portions of southern Calumet,
southeastern Winnebago and southern Manitowoc Counties through 1245
PM CDT...

At 1155 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Central Lake Winnebago to
Elkhart Lake to near Plymouth to near Belgium. Movement was northeast
at 30 mph.

HAZARD...Winds in excess of 30 mph and heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Manitowoc, Chilton, Cleveland, Valders, St. Nazianz, St Anna, Camp
Rokilio Scout Camp, Central Lake Winnebago, Two Rivers and Kiel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized urban flooding. Do not drive your vehicle through
flooded roadways.

&&

LAT...LON 4396 8857 4415 8757 4411 8754 4406 8760
      4390 8769 4389 8816 4394 8816 4394 8840
      4389 8840 4389 8844
TIME...MOT...LOC 1655Z 246DEG 27KT 4397 8830 4383 8805 4368 8793 4351
8791

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Kieckbusch
Local storm report, Aug 27, 12:33 PM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1233 PM CDT FRI AUG 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1227 PM     HEAVY RAIN       3 S WAUPACA             44.30N 89.06W
08/27/2021  M1.50 INCH       WAUPACA            WI   PUBLIC

            24 HOUR TOTAL. MEASURED AT SPENCER LAKE.

1227 PM     HEAVY RAIN       5 N REEDSVILLE          44.23N 87.96W
08/27/2021  M4.20 INCH       MANITOWOC          WI   PUBLIC

            24 STORM TOTAL.

1227 PM     HEAVY RAIN       CLINTONVILLE            44.61N 88.75W
08/27/2021  M1.24 INCH       WAUPACA            WI   PUBLIC

            24 HOUR STORM TOTAL.

1227 PM     HEAVY RAIN       1 N MENCHALVILLE        44.22N 87.88W
08/27/2021  M4.10 INCH       MANITOWOC          WI   PUBLIC

            24 HOUR STORM TOTAL.

&&

MIKE.CELLITTI
Special weather statement, Aug 27, 5:11 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
511 PM CDT Fri Aug 27 2021

WIZ035-272300-
Wood WI-
511 PM CDT Fri Aug 27 2021

...A strong thunderstorm will impact portions of Wood County through
600 PM CDT...

At 510 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Babcock, or 18 miles southeast of Neillsville, moving
east at 45 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Babcock around 525 PM CDT.
  Pittsville around 530 PM CDT.

Other locations in the path of this storm include Wisconsin Rapids
and Lake Wazeecha.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4468 9032 4468 8985 4451 8984 4451 8973
      4425 8972 4425 9032
TIME...MOT...LOC 2210Z 248DEG 38KT 4434 9037

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Kurimski

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 10:59 PM CDTSpecial Weather StatementGRBPortage, Wood46 min
Aug 26, 11:33 PM CDTSpecial Weather StatementGRBPortage, Wood42 min
Aug 27, 11:57 AM CDTSpecial Weather StatementGRBCalumet48 min
Aug 27, 4:12 PM CDTSpecial Marine WarningGRB45 min
Aug 27, 5:43 PM CDTSpecial Weather StatementGRBPortage, Waupaca, Wood47 min
Aug 27, 6:47 PM CDTSpecial Weather StatementGRBOutagamie, Portage, Shawano, Waupaca73 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.